Mississippi, 2007

Hail and Damaging Winds in Mississippi, June 27, 2007

June 27, 2007 · NWS JAN · 4 events in 3 counties and zones

Isolated afternoon thunderstorms developed across the area and a few became severe around the Jackson Metro area.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$5,000
Crop damage
None recorded
Events
4

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS JAN wrote it up.

Isolated afternoon thunderstorms developed across the area and a few became severe around the Jackson Metro area.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before the first event at Jun 27, 9:57 AM CST, 3 hours 23 minutes earlier.

Area forecast discussion, Jun 27, 9:57 AM CST, 3 hours 23 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
1057 AM CDT WED JUN 27 2007

.DISCUSSION...FORECAST LOOKS TO BE ON TRACK. THE COOL POCKET NOTED
IN THE TROP IS OVER THE SERN HALF OF THE CWA AND THIS SHOULD HELP
SHRA AND TSRA TO GET GOING PRETTY SOON. CU IS STILL TO BUILD OVER
THE ERN HALF OF THE CWA AND IT APPEARS THAT OUR FIRST SHRA ARE NOW
DEVELOPING OVER COVINGTON COUNTY. THIS ACTIVITY SHOULD INCREASE
THROUGH THE REST OF THE DAY. THE GRIDS CURRENTLY SHOW THIS WITH SHRA
TILL ONE OVER THE ERN HALF OF THE CWA AND SWITCHING OVER THE SHRA
AND TSRA AFTER THAT OVER THE ENTIRE AREA. IT DOES APPEAR THAT THE
LOCATIONS WITH THE GREATEST CHANCE FOR RAIN WILL BE EAST OF I 55.
ALSO THE AREAS WEST OF I 55 WILL LIKELY SEE CONVECTION HOLD OFF
UNTIL MID TO LATE AFTERNOON WITH THE SW LIKELY BEING THE LATEST TO
SEE ANY CONVECTION. STRONG TO SEVERE DOES NOT SEEM VERY LIKELY BUT
THE MICROBURST CHECKLIST IS SHOWING A SLIGHT CHANCE FOR DOWNBURST IN
THE SE. THE BIGGEST CONCERN WILL BE TORRENTIAL RAIN AS THESE STORMS
WILL BE SLOW MOVING AND CAPABLE OF DROPPING AN INCH OR TWO IN A VERY
SHORT TIME. WILL UPDATE ZONES FOR MORNING WORDING.

&&

.AVIATION...MAIN AVIATION CONCERN TODAY WILL BE CONVECTION. CEILINGS
WILL STILL LIKELY REMAIN IN VFR STATUS BUT TEMPO MVFR RIGHT AROUND
3K FT MAY OCCUR...NOT TOO CONFIDENT ABOUT THAT THOUGH. THE MAIN
PROBLEM WILL BE VISBIES WITH ANY TSRA. IFR TO LIFR STATUS WILL BE
POSSIBLE AT SITES WHERE TSRA MOVE OVER. WITH AN ABUNDANT AMOUNT OF
MOISTURE AVAILABLE THESE STORMS WILL DROP TORRENTIAL AMOUNTS OF RAIN
WHICH WILL CAUSE VISBIES TO DROP TO OR BELOW 1SM EASILY. SHRA AND
TSRA WILL BE POSSIBLE FROM 17/18Z THROUGH 02Z. THIS CONVECTION WILL
START OVER CNTRL AND ERN MS AND EXPAND WWRD. IF CONVECTION FIRES TOO
EARLY THEN SITES MEI/GTR/HBG/JAN COULD SEE SHRA AND TSRA OVER WITH
BEFORE 00Z.

&&

.PRELIMINARY POINT TEMPS/POPS...
JACKSON       91  72  91  71 /  51  35  38  18
MERIDIAN      92  69  92  69 /  55  20  36  17
VICKSBURG     92  71  91  71 /  30  48  37  21
HATTIESBURG   91  71  90  71 /  55  24  49  16
NATCHEZ       90  71  89  70 /  29  35  46  21
GREENVILLE    92  71  91  70 /  50  51  35  29
GREENWOOD     92  72  91  71 /  50  36  36  23

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...NONE.
LA...NONE.
AR...NONE.
&&

CAB
Hazardous weather outlook, Jun 27, 3:21 AM CST, 9 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
421 AM CDT WED JUN 27 2007

ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074-
280930-
ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND-
MADISON-FRANKLIN-CATAHOULA-TENSAS-CONCORDIA-BOLIVAR-SUNFLOWER-
LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES-CHOCTAW-
OKTIBBEHA-WASHINGTON-HUMPHREYS-HOLMES-ATTALA-WINSTON-NOXUBEE-
ISSAQUENA-SHARKEY-YAZOO-LEAKE-NESHOBA-KEMPER-WARREN-HINDS-RANKIN-
SCOTT-NEWTON-LAUDERDALE-CLAIBORNE-COPIAH-SIMPSON-SMITH-JASPER-
CLARKE-JEFFERSON-ADAMS-LINCOLN-LAWRENCE-JEFFERSON DAVIS-COVINGTON-
JONES-MARION-LAMAR-FORREST-
421 AM CDT WED JUN 27 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI...
NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS.

.DAY ONE...TODAY AND TONIGHT

THE PROBABILITY FOR HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THE PROBABILITY FOR HAZARDOUS WEATHER IS LOW.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS IS NOT EXPECTED THROUGH NEXT TUESDAY.

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS
WEATHER OUTLOOK.

CME

In the hours before

Special weather statement, Jun 27, 11:54 AM CST, 1 hour 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
1254 PM CDT WED JUN 27 2007

MSZ072-271825-
MARION MS-
1254 PM CDT WED JUN 27 2007

A STRONG THUNDERSTORM CAPABLE OF PRODUCING TORRENTIAL RAINFALL WAS
LOCATED 4 MILES SOUTHEAST OF BUNKER HILL AT 1252 PM CDT...MOVING
WEST AT 5 MPH.

VERY HEAVY RAIN IS POSSIBLE WITH THIS STORM AND A QUICK INCH MAY
FALL IN LESS THAN 15 MINUTES WITH HOURLY RAINFALL TOTAL NEAR 2
INCHES.

DANGEROUS CLOUD TO GROUND LIGHTNING IS ALSO POSSIBLE WITH THIS STORM.

PEOPLE IN MARION COUNTY...INCLUDING THE CITY OF COLUMBIA...SHOULD
MONITOR THIS STORM CLOSELY.

BANNAN
Special weather statement, Jun 27, 12:50 PM CST, 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
150 PM CDT WED JUN 27 2007

MSZ053-054-271920-
CLAIBORNE MS-COPIAH MS-
150 PM CDT WED JUN 27 2007

...SIGNIFICANT WEATHER ALERT FOR COPIAH AND CLAIBORNE COUNTIES...

A STRONG THUNDERSTORM CAPABLE OF PRODUCING SMALL HAIL TO THE SIZE OF
DIMES...GUSTY WINDS NEAR 50MPH AND VERY HEAVY RAIN WAS LOCATED 4
MILES EAST OF PEYTON AT 150 PM CDT...MOVING SOUTHWEST AT 10 MPH.

PEOPLE IN CLAIBORNE AND COPIAH COUNTIES SHOULD MONITOR THIS STORM
CLOSELY.

BANNAN
Special weather statement, Jun 27, 1:06 PM CST, 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
206 PM CDT WED JUN 27 2007

MSZ048-271950-
HINDS MS-
206 PM CDT WED JUN 27 2007

A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND
40 TO 50 MPH WINDS WAS LOCATED OVER CLINTON AT 206 PM CDT...MOVING
SOUTHWEST AT 10 MPH.

VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS STORM.

PEOPLE IN HINDS COUNTY...INCLUDING THE CITY OF CLINTON...SHOULD
MONITOR THIS STORM CLOSELY.

WILKINSON
Special weather statement, Jun 27, 1:10 PM CST, 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
210 PM CDT WED JUN 27 2007

MSZ035-036-271955-
HOLMES MS-HUMPHREYS MS-
210 PM CDT WED JUN 27 2007

A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND
40 TO 50 MPH WINDS WAS LOCATED OVER THORNTON AT 210 PM CDT...MOVING
NORTHWEST AT 10 MPH.

VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS STORM.

PEOPLE IN HOLMES AND HUMPHREYS COUNTIES...INCLUDING THE CITY OF
THORNTON...SHOULD MONITOR THIS STORM CLOSELY.

WILKINSON

The radar

The Jackson/Brandon,MS radar (KDGX), 33 km away, was scanning. The volume nearest the first event began at 19:20 UTC.

Open the radar archive at this moment

Event by event

3 thunderstorm wind, 1 hail. Local standard time, as filed.

Thunderstorm Wind, Hinds

When
June 27, 1:20 PM CST
Where
Hinds County, Clinton
Measured
50 kt (58 mph) estimated gust
Reported by
Emergency Manager
Coordinates
32.330, -90.330

Two trees were blown down on Owens Road.

Hail, Hinds

When
June 27, 1:30 PM CST
Where
Hinds County, 5 mi SW of Jackson
Measured
0.75 in hail
Reported by
Public
Coordinates
32.279, -90.231

Thunderstorm Wind, Copiah

When
June 27, 1:50 PM CST
Where
Copiah County, 2.72 mi NE of Martinsville
Measured
55 kt (63 mph) estimated gust
Property damage
$5,000
Reported by
Emergency Manager
Coordinates
31.808, -90.387

Trees and power lines were blown down.

Thunderstorm Wind, Lowndes

When
June 27, 7:09 PM CST
Where
Lowndes County, Columbus
Measured
50 kt (58 mph) estimated gust
Reported by
County Official
Coordinates
33.500, -88.430

A few trees were blown down in the Columbus area.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Mississippi in 2007Every state in 2007This day in weather historyWarnings in Mississippi, June 2007

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 42119, 42120, 42121, 42122.